MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC PLUS ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC PLUS ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING
Model Number 442193
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bactec" plus anaerobic/f culture vials false positive results were obtained.Confirmatory subculture was performed.Results were not reported and there was no report of patient impact.The following information was provided by the initial reporter: randomly some bottles are giving false positive in anaerobic media.How were the results determined to be erroneous - false positive? ans : instrument showing positive after subculture growth was not grown on media.Were any erroneous results reported? ans: no.If so - was any treatment changed due to the erroneous results reported? ans: no.Do you have plots available? ans: no , i will arrange but it takes little time.What is the instrument serial number? need to check.What is the software version of the instrument? latest version need to check and confirm.Has an engineer investigated the instrument for any problems? no instrument log activity has checked.Are all the false positive samples from one instrument? yes.Are all the false positive samples from one drawer? fx 200 randomly came on specific media bottle.
 
Additional Manufacturer Narrative
H6: investigation summary: customer reported a false positive defect.Bd was unable to reproduce customer experience with the bactec product.A false positive response was not observed when retention samples were tested.Batch history records were reviewed, and all testing were within specification for product release.Users are cautioned in the package insert under limitation of the procedure: ¿a gram-stained smear from culture medium may contain small number of non-viable organisms derived from media constituents, staining reagents, immersion oil, glass slide and specimens used for inoculation.There are many factors that can influence the false positive rate, including blood volume, blood cell counts, environmental factors, and media lot to lot variations.Complaint is unconfirmed based on retention samples and batch history record review.Neither plots nor log files were received.No correctives actions were required.H3 other text : see h10.
 
Event or Problem Description
It was reported while using bd bactec¿ plus anaerobic/f culture vials false positive results were obtained.Confirmatory subculture was performed.Results were not reported and there was no report of patient impact.The following information was provided by the initial reporter: randomly some bottles are giving false positive in anaerobic media.1) how were the results determined to be erroneous - false positive? ans : instrument showing positive after subculture growth was not grown on media.2) were any erroneous results reported? ans: no.3) if so - was any treatment changed due to the erroneous results reported? ans: no.4) do you have plots available? ans: no , i will arrange but it takes little time.5) what is the instrument serial number? need to check.6) what is the software version of the instrument? latest version need to check and confirm.7) has an engineer investigated the instrument for any problems? no instrument log activity has checked.8) are all the false positive samples from one instrument? yes.9) are all the false positive samples from one drawer? fx 200 randomly came on specific media bottle.

Brand Name
BD BACTEC PLUS ANAEROBIC/F CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key12009499
Report Number2647876-2021-00003
Device Sequence Number3196933
Product Code MDB
UDI-Device Identifier00382904421939
UDI-Public00382904421939
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K921133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model Number442193
Device Catalogue Number442193
Device Lot Number0323784
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1